MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE Ø7.5X55 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE Ø7.5X55 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number E5111-07555
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an everest xt polyaxial screw broke during insertion into dense bone at s1.The remaining portion was left in the patient.The procedure was completed successfully with an unknown amount of surgical delay.No adverse consequences nor medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned screw showed a clean fracture directly below the tulip.No other visual deformations were identified.An x-ray was provided of the fractured screw in the patient's body.The x-ray shows the shaft of the screw implanted into the bone, with the tulip (connected to the extended tab) separated.It was confirmed the screw shaft was left in the patient, while the fractured piece of the screw (tulip and extended tab) was returned for evaluation.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The most likely root cause of the reported event is due to the patient's very dense bone.Excessive torsional force may have been applied in order to insert the implant further into the bone, resulting in a fracture below the tulip of the screw.

Brand Name
POLYAXIAL SCREW, EXTENDED TAB, FENESTRATED; SIZE Ø7.5X55 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12302300
Report Number3004774118-2021-00243
Device Sequence Number17136339
Product Code NKB
UDI-Device Identifier10888857212800
UDI-Public10888857212800
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE5111-07555
Device Catalogue NumberE5111-07555
Device Lot NumberNXUD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight200 KG